Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 4, 2001, 1:53 AM CDT for 4 counties in Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 4, 2001, 1:53 AM CDT (06:53 UTC)
- Expired
- May 4, 2001, 4:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 2:00 AM CDT | Flash Flood | Dimmitt, TX | Highway 385 south of town was flooded. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 040655 FFWLBB TXC017-069-279-369-040900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 153 AM CDT FRI MAY 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... PARMER COUNTY IN THE PANHANDLE OF TEXAS BAILEY COUNTY IN NORTHWEST TEXAS CASTRO COUNTY IN THE PANHANDLE OF TEXAS LAMB COUNTY IN NORTHWEST TEXAS * UNTIL 400 AM CDT * AT 149 AM CDT...A LARGE AREA OF VERY HEAVY RAIN WAS ALONG A LINE FROM SOUTHWEST BAILEY COUNTY...THROUGH LAMB COUNTY AND FROM CENTRAL PARMER COUNTY EAST THROUGH CASTRO COUNTY. THE AREA OF HEAVY RAIN WAS MOVING SLOWLY NORTH. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND DRAWS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3387 10300 3386 10211 3474 10207 3472 10302
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 9:30 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 3, 9:30 PM CDT, 4 hours 23 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 930 PM CDT THU MAY 3 2001 THUNDERSTORMS HAVE WEAKENED DURING PAST HOUR AND SITUATION LOOKS TO BE EVOLVING INTO HEAVY RAIN THREAT WITH INCREASING LOW LEVEL JET AND LOTS OF JUICY AREA AHEAD OF COLD FRONT ACROSS THE NW HALF OF THE AREA. DRY LINE HAS RETREATED INTO EASTERN NEW MEXICO WHILE COLD FRONT HAS REMAINED QUASI-STATIONARY FROM THE EASTERN PANHANDLE INTO THE NORTHWESTERN SOUTH PLAINS. HAVE DECIDED TO MENTION LOCALLY HEAVY RAIN IN ZONE UPDATE WITH LOCALIZED FLOODING POSSIBLE. THUNDERSTORMS SHOULD CONTINUE TO SLOWLY WEAKEN AS AIRMASS SLOWLY STABILIZES TOWARD MIDNIGHT. STILL A FEW LARGE HAIcL REPORTS WILL BE POSSIBLE. .LUB...NONE. JAMES
In the hours before
Local storm report, May 4, 1:21 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
121 AM CDT FRI MAY 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 5 SE DIMMITT TX TORNADO
05/03/01 CASTRO VERY BRIEF TORNADO
REPORTED BY SHERIFFS
OFFICE
0209 PM 10 S DIMMITT TX .75 INCH HAIL
05/03/01 CASTRO
0306 PM 8 W TULIA TX 1.00 INCH HAIL
05/03/01 SWISHER
0317 PM TULIA TX .88 INCH HAIL
05/03/01 SWISHER
0401 PM 5 W VIGO PARK TX .75 INCH HAIL
05/03/01 SWISHER
0515 PM 2 S MAPLE TX .75 INCH HAIL
05/03/01 BAILEY
0518 PM 3 NW MORTON TX TORNADO
05/03/01 COCHRAN BRIEF TORNADO REPORTED BY
EXPERIENCED
SPOTTER
0518 PM 1 S MORTON TX 1.75 INCH HAIL
05/03/01 COCHRAN
0524 PM MORTON TX .88 INCH HAIL
05/03/01 COCHRAN
0531 PM 2 W WELLMAN TX .75 INCH HAIL
05/03/01 TERRY
0546 PM 1 W WHITEFACE TX 1.75 INCH HAIL
05/03/01 COCHRAN
0556 PM WELLMAN TX 1.75 INCH HAIL
05/03/01 TERRY
0615 PM SUNNYSIDE TX .88 INCH HAIL
05/03/01 CASTRO
0627 PM 1 S MAPLE TX .75 INCH HAIL
05/03/01 BAILEY
0627 PM 3 S MAPLE TX .75 INCH HAIL
05/03/01 COCHRAN
0657 PM 3 SW BROWNFIELD TX 1.00 INCH HAIL
05/03/01 TERRY
0735 PM PEP TX 1.75 INCH HAIL
05/03/01 HOCKLEY
0755 PM 1 W LITTLEFIELD TX 1.00 INCH HAIL
05/03/01 LAMB
0816 PM 4 N BROWNFIELD TX .88 INCH HAIL
05/03/01 TERRY
0816 PM MORTON TX .88 INCH HAIL
05/03/01 COCHRAN
0824 PM MORTON TX 1.00 INCH HAIL
05/03/01 COCHRAN
0827 PM 7 NE BROWNFIELD TX 2.00 INCH HAIL
05/03/01 TERRY
0845 PM MEADOW TX 2.50 INCH HAIL
05/03/01 TERRY
0900 PM 3 S MEADOW TX 1.00 INCH HAIL
05/03/01 TERRY
0925 PM MEADOW TX 1.75 INCH HAIL
05/03/01 TERRY
0947 PM 1 S SUNDOWN TX 1.75 INCH HAIL
05/03/01 HOCKLEY
1000 PM SUNDOWN TX 1.75 INCH HAIL
05/03/01 HOCKLEY
1004 PM 7 W LITTLEFIELD TX 1.75 INCH HAIL
05/03/01 LAMB
1009 PM ROPESVILLE TX 1.75 INCH HAIL
05/03/01 HOCKLEY
1141 PM 3 E SMYER TX 1.75 INCH HAIL
05/03/01 HOCKLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:00 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 46 min |
| May 3, 7:33 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 42 min |
| May 3, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 8:18 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 42 min |
| May 3, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| May 3, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 45 min |
| May 3, 8:40 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 3 hr |
| May 3, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 46 min |
| May 3, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 47 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 13 min |
| May 3, 9:42 PM CDT | Flash Flood Warning | LUB | Terry | 3 hr |
| May 3, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| May 3, 10:10 PM CDT | Flash Flood Warning | LUB | Swisher | 3 hr |
| May 3, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 47 min |
| May 3, 10:45 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran | 3 hr |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 61 min |
| May 3, 11:10 PM CDT | Flash Flood Warning | LUB | Hockley | 3 hr |
| May 3, 11:40 PM CDT | Flash Flood Warning | LUB | Briscoe | 3 hr |
| May 4, 1:01 AM CDT | Flash Flood Warning | LUB | Briscoe, Floyd, Hale, Hall, Swisher | 3 hr |
| May 4, 12:15 PM CDT | Flash Flood Warning | LUB | Parmer | 2 hr |
| May 4, 1:08 PM CDT | Flash Flood Warning | LUB | Castro, Lamb | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.